Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 140, NWS St. Louis, MO

October 14, 2014Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 14, 2014, 12:50 PM CDT for Cole County, Missouri. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 12:50 PM CDT (17:50 UTC)
Expired
Oct 15, 2014, 1:00 PM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.07 ft at Oct 14, 2014, 1:00 PM CDT.

actionminormoderate102010/1410/1510/16
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WGUS43 KLSX 141750
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT TUE OCT 14 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  

             The Moreau River near
                ...Jefferson City


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-151750-
/O.NEW.KLSX.FL.W.0140.141014T1750Z-141015T1800Z/
/JCMM7.1.ER.141014T1700Z.141014T1730Z.141014T1800Z.NO/
1250 PM CDT TUE OCT 14 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Moreau River near Jefferson City
* At 12:30 PM Tuesday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage this afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/15  10/16  10/17  10/18  10/19

Moreau River
  Jefferson City  17.0   17.03      10.1    6.4    4.1    3.3    3.0


&&


LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207
      3855 9214                       



$$
1 follow-up statement
381 
WGUS83 KLSX 142225
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT TUE OCT 14 2014

...The flood warning is cancelled for the following river in 
Missouri...


  Moreau River near Jefferson City


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-142255-
/O.CAN.KLSX.FL.W.0140.000000T0000Z-141015T1800Z/
/JCMM7.1.ER.141014T1700Z.141014T1815Z.141014T1918Z.NO/
525 PM CDT TUE OCT 14 2014

The Flood Warning is cancelled for
  the Moreau River near Jefferson City.
* At 4:30 PM Tuesday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 2:15 PM Tuesday.
* Forecast: The river is forecast to continue falling to near 5 feet 
  by Wednesday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/15  10/16  10/17  10/18  10/19

Moreau River
  Jefferson City  17.0   16.34       9.4    5.8    3.8    3.2    2.9

&&

LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207 3855 9214                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:32 PM CDT, 18 minutes earlier.

Area forecast discussion, Oct 14, 12:32 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 PM CDT Tue Oct 14 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 315 AM CDT Tue Oct 14 2014

At 08z, the center of a well wrapped up and stacked storm system was
located straddling the intersections of IA, MO, and IL.  A surface
cold front extended from this stacked storm center southward thru
the STL metro area and into southeast MO.  The front can be seen
well via radar as well, with a thin strand of rain.  Speaking of
rain, the radar mosaic does not do the coverage justice, with much
of the precipitation too light or too low to be seen over MO, but
radar is picking up a more defined deformation zone in IA.  Based on
observations, including sites that are not reporting rain but do
have visibility reductions (likely due in part to drizzle), looks
like solid light rain coverage across much of western and central
MO.  Not a huge temp drop behind the front, due in part to the well
wrapped up nature of the storm, but enough to get readings into the
low 50s, compared to low 60s ahead.

With the stacked LOW expected to slowly pull east today, this should
coax the deformation zone rain further south into MO, with the light
rain and drizzle extending some distance to the south and east out
ahead of that.  Only needing a mere 0.01" to qualify a PoP, have
categorical PoPs in place for nearly the entire forecast area at
some point today, starting with central and northeast MO early this
morning and expanding this eastward with the movement of the
system.  This echoes well the MOS PoPs and saw little reason to
deviate from.

The cold front is expected to pass thru the remainder of our
southwestern IL counties by late morning.  With this in mind, the
thick low clouds, a fairly steady light rain or drizzle, and some
measure of CAA from passage of cold front will prevent much if any
diurnal temp swing today.  Went below MOS temps in northeast and
central MO where rain and CAA will start early and often and trended
to MOS in our eastern counties of southwestern IL where this will
begin a bit later.

TES

.LONG TERM:  (Tonight through Monday)
Issued at 357 AM CDT Tue Oct 14 2014

Will continue to have light rain and drizzle tonight, particularly
over the eastern half of the forecast area on the backside of the
slow moving upper level low and associated surface low.  The NAM
model is a little slower and further south with the position and
eastward progression of the upper level and surface low compared to
the GFS and ECMWF models.  Most of the light rain and drizzle should
be across the IL counties of the forecast area on Wednesday as the
upper level and surface low move into the Ohio Valley region.  Below
normal high temperatures can be expected on Wednesday due to the
lack of solar insolation with a persistent low level cloud deck.
Most of the precipitation should shift east of our forecast area
Wednesday night, although there may still be some lingering drizzle
across IL.  Will finally see plenty of sunshine on Thursday which
will send high temperatures to around normal values for mid
October.  A shortwave moving eastward through the northern Plains
and into the Great Lakes region will send a cold front southeastward
through our forecast area Thursday night and Friday morning.  At
this time it appears that moisture will be limited and this should
be a dry frontal passage.  A deepening upper level trough centered
over the Great Lakes region coupled with a surface ridge building
southeastward into MO behind the cold front will lead to cooler
temperatures for the weekend.  The ECMWF model is a little cooler
than the GFS model due to its deeper upper level trough and stronger
surface ridge.  The model solutions diverge later this weekend into
next week with the ECMWF model generating some QPF over our forecast
area mainly Sunday night as strong shortwaves move through the
northern Plains and Great Lakes region and send a cold front
southeastward through our area.  The GFS model is slower in
developing upper level troffing over the Great Lakes region and
keeps surface ridging over most of our area.  It does have some QPF
over the southern portion of our forecast area for Monday.  Due to
these model discrepencies will just include slight chance to chance
pops for Sunday through Monday over parts of our area.

GKS

&&

.AVIATION:  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1220 PM CDT Tue Oct 14 2014

Vertically stacked low pressure system located over west central
IL will move slowly northeast over the next 24-30 hours. Extensive
stratus will persist in the cyclonic flow in the wake of the low.
IFR conditions with low cigs and light rain/drizzle will persist
across eastern MO and western IL through at least 15z Wednesday,
with gradual improvement to MVFR by midday. Further west/northwest,
flight conditions will improve from IFR to MVFR by either late
this afternoon or early this evening with clearing on Wednesday
morning. Gusty west or northwest winds should diminish some by
early this evening.

Specifics for KSTL:

Vertically stacked low pressure system located over west central
IL will move slowly northeast over the next 24-30 hours. Extensive
stratus will persist in the cyclonic flow in the wake of the low.
IFR conditions with low cigs and light rain/drizzle will persist
at KSTL into Wednesday morning, with gradual improvement to MVFR
by midday. Gusty west winds should diminish by early evening.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 14, 5:04 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CDT TUE OCT 14 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
504 AM CDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, Oct 14, 9:32 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT TUE OCT 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     1 E KELL                38.49N  88.89W
10/13/2014                   MARION             IL   TRAINED SPOTTER

            BARN ROOF PARTIALLY BLOWN OFF. CARPORT DAMAGED. TIME
            ESTIMATED FROM RADAR.

&&

CORRECTED EVENT TIME

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 9:43 PM CDTRiver Flood WarningLSXLewis4 days
Oct 14, 6:18 AM CDTRiver Flood WarningLSXLewis71 hr
Oct 14, 10:17 AM CDTRiver Flood WarningLSXCallaway, Osage6 days
Oct 14, 10:17 AM CDTRiver Flood WarningLSXGasconade, Montgomery9 days
Oct 14, 10:17 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Oct 14, 2:38 PM CDTRiver Flood WarningLSXMonroe47 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.